MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. FLORA TISSUE EXPANDER SMOOTHSILK

ESTABLISHMENT LABS S.A. FLORA TISSUE EXPANDER SMOOTHSILK
Catalog Number H-13-545 
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Usa.Allegedly, in a patient who underwent a breast reconstruction with a tissue expander, one of her tissues presented leaks, and a rupture was found (sn (b)(6).No patient demographics, such as weight, or ethnicity, were provided by the reporter.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
The alleged event is a risk associated with breast surgery and there is no evidence to suggest a link between this particular implant and/or its manufacturing process and a higher risk of occurrence.Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health "a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128.) ¿it is imperative that careful planning and exacting surgical technique are used to reduce iatrogenic damage of implants during primary placement and subsequent reoperations.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128).Adittionally, rupture is a common and known reason for complaints, and it is clearly characterized in the product dfu included with the implant, as stated above.Additionally, no cases of rupture because of product failure have been reported to establishment labs ever.The instructions for use in the directions for use were reviewed to determine if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable on the section of surgical precautions as follows: "tissue expander rupture/deflation occurs when the shell develops a tear or a hole.Rupture/deflation can occur at any time after implantation but increases in likelihood the longer the breast tissue expander is in place.The following may cause expanders to rupture/deflate: damage by surgical instruments, device stress and weakening during implantation, age and design of the device, placement, occurrence of post-operatory hematomas or seromas, folding or wrinkling of the expander¿s shell, trauma and severe capsular contracture.Expander deflation may occur if there is leakage of saline solution when inserting the needle out of the injection area during filling; another possible cause is a damaged breast tissue expander envelope".A complete review of the dhr for lot involved was carried out, no deviation was found in the manufacturing process.Additionally, there were no indications of abnormalities in raw materials or manufacturing processes which may have affected this particular batch.Establishment labs will continue to monitor for similar complaints/trends.As part of the post market surveillance process, monitoring of the primary endpoints reported is performed to determine unfavorable trends.Per our current complaint data report, no unfavorable trends were detected on this product.No further actions are required.

Brand Name
FLORA TISSUE EXPANDER SMOOTHSILK
Common Device Name
FLORA TISSUE EXPANDER SMOOTHSILK
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
CS  20113
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 20113
8003554164
MDR Report Key24404924
Report Number3012883202-2026-01966
Device Sequence Number10113438
Product Code LCJ
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH-13-545 
Device Lot Number25101022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale